MAUDE Adverse Event Report: ARTHROCARE CORP. 3.5MM 90 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. 3.5MM 90 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC1340-01
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy procedure, the handle of the 90 icw wand overheated.The procedure was completed without surgical delay using an unknown device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.There was no relationship found between the device and the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include a failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
3.5MM 90 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15058761
Report Number3006524618-2022-00327
Device Sequence Number4822603
Product Code GEI
UDI-Device Identifier00817470001839
UDI-Public00817470001839
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC1340-01
Device Catalogue NumberAC1340-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown